Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 54, NWS Houston/Galveston, TX

July 11, 2012Harris County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 11, 2012, 2:49 PM CDT for Harris County, Texas. It took effect at Jul 11, 2012, 5:45 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2012, 2:49 PM CDT (19:49 UTC)
In effect from
Jul 11, 2012, 5:45 PM CDT
Expired
Jul 11, 2012, 9:15 PM CDT
In force
4 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

County Harris County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cypress Creek near Cypress (CCGT2).

Action stage
119 ft
Minor stage
122 ft
Moderate stage
124 ft
Major stage
125 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08068800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 11, 9:46 AM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jul 11, 9:46 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
946 AM CDT WED JUL 11 2012

.DISCUSSION...
ATTM LOOKS LIKE RAINFALL RATES HAVE DIMINISHED TO MORE MANAGEABLE
LEVELS FOR MOST LOCATIONS - GENERALLY 1/2" PER HOUR OR LESS. A FEW
EXCEPTIONS BEING OUT TOWARD THE MCV NW OF HOUSTON AND ALSO IN THE
CONVECTIVE ACTIVITY SW. SO LONG AS RATES REMAIN ON THE LOWER END
MOST LOCATIONS SHOULD BE ALRIGHT. HOWEVER...THE GROUND IS
SATURATED AND ANYTHING MUCH ABOVE 1"/HR WILL POSE PROBLEMS AS
IT'LL RUNOFF QUICKLY. WILL CONTINUE THE FF WATCH.

SAT PIX SHOW SOME BREAKS IN THE CLOUDINESS ACROSS JUST N & W OF
THE CWA. LOOKING FOR STORMS TO DEVELOP THERE THIS AFTN WITH
DAYTIME HEATING. CONVECTIVE NATURE OF THESE STORMS WILL PROBABLY
PRODUCE THE HIGHER RAINFALL RATES...SO YOU NRN FOLKS AREN'T OUT OF
THE WOODS JUST YET.

QUICK LOOK AHEAD...LOOKS WET AGAIN THURS. MORE LATER.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      88  73  90  73  89 /  70  40  50  30  40
HOUSTON (IAH)              86  74  90  73  91 /  90  40  50  30  40
GALVESTON (GLS)            85  78  88  78  88 /  90  40  50  30  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...
     POLK...SAN JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.

GM...NONE.

&&
Hazardous weather outlook, Jul 11, 6:55 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
655 AM CDT WED JUL 11 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-121200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
655 AM CDT WED JUL 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...FLASH FLOOD WATCH FOR MOST OF SOUTHEAST TEXAS TODAY...

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL WILL BE POSSIBLE TODAY AS DEEP MOISTURE ACROSS
SOUTHEAST TEXAS COMBINES WITH A WEAK UPPER LEVEL DISTURBANCE. SOME
AREAS NEAR THE COAST HAVE ALREADY RECEIVED 6 TO 8 INCHES OF
RAINFALL THIS MORNING AND THE POTENTIAL EXISTS FOR AN ADDITIONAL
HEAVY RAINFALL. AN ADDITIONAL LOCALIZED TO 4 TO 6 INCH AMOUNTS ARE
POSSIBLE WHERE TRAINING HEAVY RAINFALL SETS UP. A FLASH FLOOD
WATCH IS IN EFFECT FOR MOST OF SOUTHEAST TEXAS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE END OF THE WEEK. COVERAGE WILL BEING TO DECREASE OVER THE
WEEKEND AS MOISTURE DECREASES SLIGHTLY AND UPPER LEVEL RIDGING
BEGINS TO BUILD BACK ACROSS THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR POTENTIAL FLOODING.

In the hours before

Special weather statement, Jul 11, 12:19 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1219 PM CDT WED JUL 11 2012

TXZ210-226-235-236-111800-
JACKSON TX-WHARTON TX-MATAGORDA TX-COLORADO TX-
1219 PM CDT WED JUL 11 2012

...FLASH FLOOD WARNING CONTINUES UNTIL 1 PM...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUES TO SHOW TRAINING MODERATE RAINFALL ACROSS THE REGION.
RADAR SHOWS RAINFALL ACCUMULATIONS BETWEEN 5 AND 10 INCHES
ALONG AN EDNA TO BLESSING TO FREEPORT LINE. RAINFALL RATES BETWEEN 1
AND 1.5 INCHES PER HOUR WERE OCCURRING AT TIMES. SINCE THE GROUND IS
SATURATED...MUCH OF THIS WILL RUNOFF AND PRODUCE FLASH FLOODING OF
CREEKS...STREAMS...RIVERS AND STREETS. JACKSON COUNTY SHERIFF
REPORTS WATER OVER PARTS OF COUNTY ROAD 415 OUTSIDE OF EDNA. THE
ROAD IS NOT PASSABLE. WHARTON COUNTY SHERIFFS REPORT STANDING WATERS
AT FM 3086 NEAR DANEVANG. THIS IS A DANGEROUS SITUATION. DO NOT
DRIVE ACROSS WATER COVERED ROADS!

THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED PAST 1 PM.

LOCATIONS IMPACTED INCLUDE...
BAY CITY...EL CAMPO...WHARTON...EDNA...PALACIOS...GANADO...MARKHAM
AND LA WARD.

LAT...LON 2875 9617 2864 9632 2876 9645 2871 9643
      2871 9664 2901 9683 2906 9694 2929 9661
      2935 9640 2934 9596 2886 9590 2862 9598
      2862 9600 2864 9598 2857 9623 2848 9623
      2839 9638
TIME...MOT...LOC 1712Z 219DEG 16KT 2877 9653

#

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:47 AM CDTAreal Flood AdvisoryHGXBrazoria, Matagorda118 min
Jul 11, 4:02 AM CDTFlash Flood WarningHGXBrazoria, Matagorda118 min
Jul 11, 4:21 AM CDTAreal Flood AdvisoryHGXFort Bend, Harris114 min
Jul 11, 4:41 AM CDTFlash Flood WatchHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 15 more64 hr
Jul 11, 4:49 AM CDTAreal Flood AdvisoryHGXJackson, Matagorda, Wharton116 min
Jul 11, 4:56 AM CDTAreal Flood AdvisoryHGXHarris2 hr
Jul 11, 5:24 AM CDTFlash Flood WarningHGXBrazoria, Jackson, Matagorda, Wharton2 hr
Jul 11, 5:32 AM CDTAreal Flood AdvisoryHGXBrazos, Grimes, Harris, Montgomery, Waller, Washington118 min
Jul 11, 6:12 AM CDTFlash Flood WarningHGXAustin, Brazos, Grimes, Harris, Montgomery, Waller and 1 more2 hr
Jul 11, 6:29 AM CDTRiver Flood WarningHGXMatagorda, Wharton62 hr
Jul 11, 7:24 AM CDTFlash Flood WarningHGXBrazoria, Jackson, Matagorda, Wharton3 hr
Jul 11, 7:36 AM CDTAreal Flood AdvisoryHGXHarris, Montgomery114 min
Jul 11, 8:04 AM CDTFlash Flood WarningHGXAustin, Colorado, Grimes, Harris, Montgomery, Waller and 1 more3 hr
Jul 11, 10:06 AM CDTFlash Flood WarningHGXBrazoria, Colorado, Jackson, Matagorda, Wharton3 hr
Jul 11, 12:19 PM CDTSpecial Weather StatementHGXJackson, Matagorda, Wharton41 min
Jul 11, 12:59 PM CDTFlash Flood WarningHGXBrazoria, Jackson, Matagorda, Wharton3 hr
Jul 11, 2:49 PM CDTRiver Flood WarningHGXJackson, Wharton27 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.